Jump to content

Trazodone Taper and COVID Positive


[Ha...]

Recommended Posts

Hi Buddies,

 

I recently stopped trazodone. I was on 100 mg since March 2022. I am also on fluoxetine 60 mg. I am also taking Ativan (prescribed dose is 0.5 mg twice daily, but my dose has been varying wildly between 0.625 mg a day and 1.5 mg a day on really bad days). I haven't yet started my benzo taper.

 

I tapered off the trazodone over about 2 weeks. I noticed that I felt maybe a bit more sad during the taper but then started to feel extremely depressed by the end of it. I find myself crying really hard for no apparent reason and panicking that I'm relapsing. I seriously considered checking myself into a psych ward today.

 

On top of that, I tested positive for COVID on Thursday and am feeling sick (not super sick, like I have the flu.)

 

Could this be trazodone withdrawals? Can COVID be that damaging to your mental health? Looking for support/advice.

 

Link to comment
Share on other sites

Hi Hazel2014

 

When we're going through any type of withdrawal it's really difficult to tell what is causing what. I am recovering from long Covid and I was very sick from my Covid infection. Initially I had no idea what was Covid and what was withdrawal. I can tell you that any type of illness usually makes our withdrawal worse. Hopefully you'll feel better soon from the Covid. But it's really tough having an illness and going through withdrawal. Hang in there!

Link to comment
Share on other sites

I'm sorry to hear you have Covid, as jelly baby said, its difficult to know what is what.  I'd like to suggest you try to get on a more regimented dose of the Ativan, your brain craves consistency so taking the same amount every day would be beneficial plus when you're ready to begin your taper from it being on a set dose is helpful.

 

 

Link to comment
Share on other sites

Hazel,  I'm sorry you have Covid and hope you get better soon.

 

  I was on Trazodone (75 mg) for just 6 months last year while I was tapering xanax, and it really messed with my emotions.  I don't usually get depressed, anxiety is my speciality -LOL,  but Trazodone made me gloomy and depressed.  I went CT off it and had horrific panic attacks so I reinstated at half dose.  Then I weaned off slowly.  It took a couple of months for my emotions to get back to baseline.   

 

 

Link to comment
Share on other sites

  • 2 weeks later...

Thank you for your replies.

 

My depression got so severe that I ended up being admitted to a psychiatric hospital. I am on all new medications and am on a consistent dose of Ativan (0.25 mg AM and 0.75 mg PM). I spoke with my doctor here about starting to taper the Ativan and he was supportive.

 

Link to comment
Share on other sites

I'm sorry to hear you had to be hospitalized but grateful you're on a consistent dose of Ativan, please let us know if we can help you figure out a taper plan. 
Link to comment
Share on other sites

Thank you for your replies.

 

My depression got so severe that I ended up being admitted to a psychiatric hospital. I am on all new medications and am on a consistent dose of Ativan (0.25 mg AM and 0.75 mg PM). I spoke with my doctor here about starting to taper the Ativan and he was supportive.

 

Hazel

 

It sounds like this was the best solution for your health at the time. We're here to support you whatever you need.  :smitten:

Link to comment
Share on other sites

×
×
  • Create New...